Facebook Pixel

Am i pregnant? Or am i experiencing health issues?

By December 18, 2016 - 11:13am
Rate This

Hello. I have irregular period in a sense that it come randomly every month, it can be on the 5th in August and then on the 21st in September and etc plus i havent gotten one before my sexual activity. I took the postinor 2, 45 hours after my sexual activity. I bled on the same day i took the pill for about 10 days. After 7 days, i started bleeding again for another 10 days. Then came a 2 day-free-of-no-bleeding, followed by another few days of bleeding. Am i pregnant or am i just experiencing health issues due to the prolonged bleeding? And did the postinor 2 worked? It's been 5 weeks since i took the pill by the way.

Add a Comment3 Comments


Hi, 12345sara.

Thanks for reaching to the community.

It's very likely that the spotting and bleeding are side effects of the emergency contraception. It can also cause your period to come early or late. Postinor 2 works well after unprotected sex but it should be used only in emergencies.

You took it with the 72 hour period, so it should have worked. Typically, you will know it has worked when you have your next period and it seems like a normal period. If you are in doubt, you can take a home pregnancy test 2 1/2weeks after you had sex, to be sure. In general, it might be a good idea to see your doctor about the irregularities in your cycle.


December 18, 2016 - 12:23pm
(reply to Helena)

Thank you Helena. The spotting and bleeding are the side effects of the Postinor 2? So the bleeding i had for about a month was due to the pill? Even so, isn't that too long? And does that means i'm not pregnant?

December 19, 2016 - 1:45am
Guide (reply to 12345sara)

Hi again.

The most common side effect of an emergency contraceptive is changing a woman’s cycle. Some women may have changes in their period, a heavier or lighter next period, or a period that is early or late. So this may be what you are experiencing. Of course, if you are concerned, it's never a bad idea to take a pregnancy test as I mentioned in my earlier reply, and/or see your doctor. It's the only way to know for sure.


December 19, 2016 - 7:15am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!